Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

I've lost my libido!

(2 Posts)
strawberry17 Sun 26-May-13 18:53:28

Yes I hated the libido issue as well, in my experience most AD's cause this (and so does depression) and switching drugs might not be helping your nervous system, if I were you I would go back on the Citalopram and stabilize, I tried Mirtzapine as well and had the same issues, the only thing that worked for me was tapering off my AD, I'm now on a really low dose of Prozac and my libido is back to normal. If tapering off might be an option for you, I just posted on this thread about doing just that:
www.mumsnet.com/Talk/feeling_depressed/1764704-Is-anyone-else-trying-to-come-off-long-term-ADs-right-now-Support-thread

thesea Sun 26-May-13 12:55:51

Hi all!

So, about one year ago I started taking citalopram for my depression. I had an awful lot going on at the time and simply wasn't coping. The citalopram worked wonders for my mood and I was now more productive, more patience and less temperamental. However, my libido had decreased to nought. Since the anti-d was working in every way, my partner and I decided that I should continue with it. However, one year later, this hyas caused a rift in our relationship - mainly because her libido has remained sky-high while mine is still struggling somewhere near the ground. I decided that I should try some new meds and I was prescribed fluoxetine, another SSRI drug, and this had exactly the same effect. Last week, my doctor moved me onto yet another drug - this one called Mirtazapine. Since taking this, I have been a complete zombie. I sleep about 12 hours per night and nap all day (not v. helpful considering I'm a single parent... my partner lives in Australia until July) and, all of a sudden, I've become really angry. I decided to read up on this and one of the side-effects of Mirtazapine can, indeed, be "rage". Which, even if I get my libido back, is not helping my relationship.

What am I supposed to do? My brain feels like it's been dragged through the mud. It's half-term and I have a job interview sometime this week. My partner's not even here and yet I've changed meds twice in one month just so that we can be intimate again. A part of me is thinking that I should never have stopped taking the citalopram in the first place.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now